MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
The customer reported that several balloons burst during a procedure.These failed balloons are the same lot.There was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Un-packed seven pieces of maj-1351 were returned to olympus medical systems corp.(omsc) for evaluation, and no scratches or holes were confirmed.Omsc confirmed that the lot of the subject device was manufactured in december, 2019, and reviewed the device history record (dhr).There was no abnormalities which related to the reported phenomenon were found.The exact cause of the reported phenomenon could not be conclusively determined.However, based upon the investigation results of similar phenomenon in the past, there was the possibility that the reported phenomenon, balloon burst, was attributed to the user handling as follows; - the ends of the balloon were tied with thread and the balloon ruptured when over-inflated.- the balloon was forcefully withdrawn from the scope when it was not deflated.
 
Event or Problem Description
This supplemental report is being submitted to provide additional information about the event.The user facility further reported the followings: the user inspected the device before the procedure to confirm that the device was normal.The reported event that the several balloons burst was found during an endobronchial ultrasonography (ebus) in the anesthetized patient.The first balloon burst inside the patient.The balloon or its fragments were successfully removed with forceps.The user replaced the baloons to another balloons of a new pack and the procedure was completed.The procedure took longer than planned, but the procedure did not lead to any serious deterioration of the patient's health condition.If additional information becomes available, this report will be supplemented.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10676653
Report Number8010047-2020-07668
Device Sequence Number3028231
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-1351
Device Lot Number9ZK
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/16/2020
12/01/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/13/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1